Journal of Differential Geometry

Elliptic surfaces and some simple exotic ${\bf R}\sp 4$'s

Žarko Bižaca and Robert E. Gompf

Full-text: Open access

Article information

Source
J. Differential Geom., Volume 43, Number 3 (1996), 458-504.

Dates
First available in Project Euclid: 26 June 2008

Permanent link to this document
https://projecteuclid.org/euclid.jdg/1214458322

Digital Object Identifier
doi:10.4310/jdg/1214458322

Mathematical Reviews number (MathSciNet)
MR1412675

Zentralblatt MATH identifier
0868.57023

Subjects
Primary: 57R55: Differentiable structures
Secondary: 14J27: Elliptic surfaces 57M25: Knots and links in $S^3$ {For higher dimensions, see 57Q45} 57N13: Topology of $E^4$ , $4$-manifolds [See also 14Jxx, 32Jxx] 57R65: Surgery and handlebodies

Citation

Bižaca, Žarko; Gompf, Robert E. Elliptic surfaces and some simple exotic ${\bf R}\sp 4$'s. J. Differential Geom. 43 (1996), no. 3, 458--504. doi:10.4310/jdg/1214458322. https://projecteuclid.org/euclid.jdg/1214458322


Export citation

References

  • [1] S. Akbulut, A fake compact contractible ^-manifold, J. Differential Geom. 33 (1991) 335-356.
  • [2] Z. Bizaca, A Reimbedding Algorithm for Casson Handles, Trans. Amer. Math. Soc. 345 (1994) 435-510.
  • [3] Z. Bizaca, A handle decomposition of an exotic R4, J. Differential Geom.39 (1994) 491-508.
  • [4] Z. Bizaca, An explicit family of exotic Casson handles, Proc. Amer. Math.Soc. 123 (1995) 1297-1302.
  • [5] A. Casson, Three lectures on new infinite construction in 4-dimensional manifolds, (notes prepared by L. Guillou), A la Recherche de la Topologie Perdue, L. Guillou and;A. Marin, Progress in Mathematics Birkhauser 62 (1986) 201-244.
  • [6] T. Cochran and R. Gompf, Applications of Donaldson's theorems to classical knot concordance, homology 3-spheres and property P, Topology 27 (1988) 495-512.
  • [7] S. DeMichelis and M. Preedman, Uncountably many exotic R4 's in standard 4-space, J. Differential Geom.35 (1992) 219-254.
  • [8] S. Donaldson, Irrationality and the h-cobordism conjecture, J. Differential Geom.26 (1987) 141-168.
  • [9] S. Donaldson, Polynomial invariants for smooth four-manifolds, Topology 29 (1990) 257-315.
  • [10] S. Donaldson and P. Kronheimer, The geometry of four-manifolds, Clarendon Press, Oxford, 1990.
  • [11] M. Preedman, The topology of ^-dimensional manifolds, J. Differential Geom.17 (1982) 357-453.
  • [12] R. Friedman and J. Morgan, On the diffeomorphism types of certain algebraic surfaces, I and II, J. Differential Geom.27 (1988) 297-398.
  • [13] R. Friedman and J. Morgan, Smooth four-manifolds and complex surfaces, Ergeb. Math. 3, No. 27 Springer, Berlin, 1994.
  • [14] R. Gompf, An infinite set of exotic R4 's, J. Differential Geom.21 (1985) 283-300.
  • [15] R. Gompf, Nuclei of elliptic surfaces, Topology 30 (1991) 479-511.
  • [16] R. Gompf, Sums of elliptic surfaces, J. Differential Geom. 34 (1991) 93-114.
  • [17] R. Gompf, An exotic menagerie, J. Differential Geom.37 (1993) 199-223.
  • [18] J. Harer, A. Kas and R. Kirby, Handlebody decomposition of complex surfaces, Mem. Amer. Math. Soc. No. 350, 1986.
  • [19] R. Kirby, The topology of J^-manifolds, Lecture Notes in Math. Vol. 1374 Springer, Berlin, 1989
  • [20] P. Kronheimer fc T. Mrowka, Gauge theory for embedded surfaces, I, Topology 32 (1993) 773-826.
  • [21] L. Rudolph, Quasipositivity as an obstruction to sliceness, Bull. Amer. Math. Soc. 29 (1993) 51-59.
  • [22] R. Stern, Immersed 2-spheres in ^manifolds, Lectures for the XI ELAM, Preprint, 1993.